Couldn't find what you looking for?

TRY OUR SEARCH!

So out of desperation, here goes:

I was prescribed Risperdal, took it a night here and there, hated it, but also hated my depression/racing thoughts, so thought I'd give it a "consistent" try. So I started last week, took it for 4 nights straight (1 mg nightly)

 

...and on the 5th day - which was 2 days ago - woke up a complete zombie, feeling no emotions whatsoever. The entire day I was an utter drone and could not take pleasure or interest in doing anything at all, let alone have the motivation to do it. I decided right then and there I would never, ever take this deadly drug again.

It's my 3rd night off it now and I'm still in this utter emotionless, zombified state. It's as though something shut down in my brain, and I fear it's permanent (felt like fear as soon as I woke up on the 5th day, like something irreversible happened). It's as though something is blocked in my brain from experiencing feelings completely. Will this go away with time, or could it be G-d forbid permanent? I would take feeling hopeless, depressed, anxious, "manic," and my constant racing thoughts over feeling nothing at all, dead inside, short-term memory completely shot. Is there a way out of this mess? Will time simply undo this "block" or can I do something to get out of this abyss? Does anyone else have/had this life-deadening issue and came out of it, feeling themselves again? I just want my personality back.

Loading...

User avatar
Health Advisor
784 posts

Hi, Igork.

Risperdal is very strong drug and many people are having bad side effects from it. My friend used it for almost 3 months, and after he quitted it, emptiness and numbness stood there for a significant amount of time. 

Good thing for you is that you used it only for 4 days, so your blood will be clean shortly. 

Meanwhile, how your depression manifested earlier? Did you also felt hopeless and anxious? 

Also, you need to see your doctor/pharmacist to get prescribed some less powerful medicament. 

But, the most important of all is for you to regain control of your life. You must be determined to do that, and go out there and start immediately. Share your interests with others, try to find someone to love (no matter how much time you need), listen some relaxing music, etc.

Enjoy in little things. Cheers! 

Reply

Loading...


Thanks very much, Levar! :) You're absolutely right, I need to start taking matters into my own hands and regain control of my life. I will hope to do this without medication, because the way Risperdal made me feel, and if others do so too, I'd rather struggle through feeling paranoid, hopeless, and extremely anxious and raging, rather than being a walking dead. :)

I'm feeling a little better already, though it may perhaps be due to the ativan i took earlier.

Yes, I felt hopeless and anxious, irritable, maybe "manic" but I'm not so sure I can agree with my "bipolar" diagnosis - I think maybe it's just severe depression or something that makes me feel manic.

I went to see the doc yesterday and complained about what Risperdal did to me, and so he prescribed me Abilify. Frankly, if I were to take anything at all, I don't think I need antipsychotics, and in fact, I'm never taking them again at all, after this dreadful experience with Risperdal. I asked if he can prescribe me Lamictal, which I heard is a "mild" mood stabilizer, but he didn't. But again, I think you're right - I must be determined to take control of my life and stop looking for medications as a way to cope. My mother, father, and others suggest I should take all gather all my willpower and regain control of myself without pills. I think they're right, especially now, with this abominable experience I've had/having with Risperdal.
Reply

Loading...

User avatar
Health Advisor
784 posts

That's right attitude. Just don't give up. Make yourself a better life and you won't need any medication and fears and anxiosity will be gone.
Say to yourself that you can do it, and... just do it! :)
After all, life is worth living. There are old saying in my country, I will try to paraphrase it. It goes something like this - life is 10% what happens to you, and 90% how do you react to it.
Cheers!
Reply

Loading...


Definitely. It's all about working on ourselves to have a better perspective and experience the beauty and fullness of life. And of course, this can only come with constantly challenging ourselves to grow. With pills, there is no challenge - only illusion and death. Cheers, Levar!
Reply

Loading...

Thank you for posting this.... I thought I was the only one. It happened to me too and I lost interest in everything and I mean everything. No personality, afraid, no sleep, lost 40lbs in 3 months. I couldn't cry....eat or sleep. After being taken off the Risperdal I got better and better after about 3 months. But it took a year, to completely get to my old self. Strangest and scariest thing i have ever been through..... How are you doing now?
Reply

Loading...

I have taken this medication and have felt the way you felt, wondering if it was permanent as well. I am blessed to let you know that you will get your personality back. There will be some awkward moment in the process where others may wonder why you're not laughing or showing the right amount of emotion but eventually you will be back to your old self! I took that medicine for like a month or so, going off of it for a week or so on occasion. I hated it. I've been off of it for two months now and am finally able to feel again. It took a long time and I still feel like I'm not 100% but I know I will be. My short term memory is still bad though.
Reply

Loading...